Alert archive / Connecticut / Areal Flood Warnings in 2016

Areal Flood Warning 7, NWS Boston/Norton, MA

August 11, 2016Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this areal flood warning at Aug 11, 2016, 4:34 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It was in force for 116 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2016, 4:34 PM EDT (20:34 UTC)
Expired
Aug 11, 2016, 6:30 PM EDT
In force
116 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 100 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 4:57 PM EDTFLOODManchester, CTSECTION OF ROUTE 83 NEAR HENRY AND WOODLAND STREETS WITH UP TO 8 INCHES OF STREET FLOODING
Aug 11, 6:36 PM EDTFLOODGlastonbury, CTMINOR STREET FLOODING ON ROUTE 17

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WGUS41 KBOX 112034
FLWBOX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT THU AUG 11 2016

CTC003-013-015-112230-
/O.NEW.KBOX.FA.W.0007.160811T2034Z-160811T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDHAM CT-TOLLAND CT-HARTFORD CT-
434 PM EDT THU AUG 11 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 630 PM EDT

* AT 433 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN WHICH WILL CAUSE FLOODING. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HARTFORD...MANCHESTER...EAST HARTFORD...GLASTONBURY...VERNON...
  WINDSOR...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...WINDHAM...
  ROCKY HILL...WILLIMANTIC...TOLLAND...COVENTRY...HEBRON...
  MARLBOROUGH...WILLINGTON...COLUMBIA...CANTERBURY AND BOLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT SIGNIFICANT FLOODING IS IMMINENT OR HAS
BEEN REPORTED. HEAVY RAINFALL WILL CAUSE SIGNIFICANT FLOODING ON
HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS. USE ALTERNATE ROUTES.

&&

LAT...LON 4184 7204 4165 7204 4166 7213 4166 7216
      4171 7224 4169 7227 4167 7227 4164 7233
      4164 7250 4165 7251 4164 7265 4184 7266

$$
FIELD

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this areal flood warning went out at Aug 11, 3:41 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 11, 3:41 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
341 PM EDT THU AUG 11 2016

.SYNOPSIS...

 - Updates to near and short term forecast portions only...

Excessive heat and humidity will affect much of the region today,
Friday, and possibly Saturday before it turns a little cooler. A
few showers or thunderstorms are possible today and Friday, mainly
in western New England. Rounds of showers and thunderstorms with
locally heavy, much needed rainfall, are likely over the weekend.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

345 pm update...

With the heat and humidity across the region, instability has
built substantially. Focused especially in those areas with robust
available sub-tropical moisture, mainly S/W portions of New England
encompassing CT, RI, and S/W MA when you evaluate precipitable
waters from SPC mesoanalysis. Continued focus on H925-7 Q-vector
convergence coupled with diurnal heating able to break any cap
aloft around H85 across the region. Little mid to upper level
support, so still believe most activity will mainly consist of
heavy rain, absent of lightning, but as we have already seen
today, some of the storms take on an environment of their own and
blossom considerably. Trends continue the next few hours then go
downward as we progress into evening, in thinking. Continued heavy
rain wording and monitoring storms closely with their slower
motion potentially posing an urban and poor-drainage flooding.

Tonight...

Humidity the main story. Increasing SW flow per an isallobaric
response ahead of synoptics emerging out of the Great Lakes
Region. Dewpoints maintaining in the low to mid 70s overnight as
temperatures fall to values just a few degrees above. Monitoring
closely dewpoint values observed during max heating earlier today.
Looking for cross-over thresholds. In all, low clouds and dense
fog appear to be an issue, in combination when looking at ensemble
probabalistic guidance, over the Cape and Islands and perhaps
within sheltered valleys within the CT River Valley. Could see
areas of fog with visibilities down to a mile in places. Perhaps a
repeat of Wednesday night into Thursday morning.

Otherwise, shower and thunderstorm activity. Thinking that activity
weakens S/E though maintains given continued low level signals of
Q-vector convergence coupled with a low level inflow of sub-tropical
air. It's possible that activity maintains towards sunrise and
have trended this accordingly with chance PoPs in the forecast grids.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

Friday into Friday Night...

 - Heat advisories for much of S New England
 - Showers and thunderstorms possible late in the day

First off, heat rebuilds as humidity maintains. Expect a near-
repeat of heat index values across S New England. Rather than
getting cute with the hazard, evaluated it from a lay-persons
perspective. While some areas may not heat advisory-level
criteria, felt the successive day of heat and humidity warranted
the advisory to be posted over the same area as it was today.

Secondly, expected later-half of the day shower and thunderstorm
impacts. Strong mid-level impulse traversing W to E through the H5
quasi-zonal flow. Main show is over Northern NE CONUS with strong
low to mid level convergence, nearly deep-layer forcing, and decent
venting aloft. This along an accompanying surface cold front.
Thinking is that given the instability and environment that some
diurnally / orographically driven scattered activity develops
initially across S New England around midday into afternoon.
Otherwise expect upstream activity along a cold front over Upstate
NY and N New England to develop around midday and move S/E into S
New England towards evening.

Main concern is heavy rain given the abundance of moisture and the
parallel flow to the front. There is the possibility of some training
storms over one particular area with the W to E flow parallel with
the anticipated cold frontal boundary. NCAR ensembles exhibit decent
probabilistics when it comes to rainfall in a short period of
time. Not entirely confidence on one particular area, but
something to watch. Low confidence at this time to handle with any
headlines so will go with a mention in the Hazardous Weather
Outlook.

As to the evening and overnight period, anticipating activity to
remain ongoing, pushing S/E with the mean-layer flow, fueled from
the SW by sub-tropical moisture. More interestingly are the
indications of a back-door cold front dropping in towards morning
seemingly in response to mid-level energy traversing across the
region W to E and an isallobaric response. Low confidence at this
time and these sort of situations are tricky to pin down. A big
wrench in the forecast for the overnight period.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

HIGHLIGHTS...

* Heat headlines and diurnal thunderstorms are possible for Saturday

* Potential for rounds of showers and thunderstorms with heavy
  rainfall and a localized urban flood threat Sun into Mon

* Lingering front could keep shower potential around into the mid-
  week

OVERVIEW...

The 00z guidance is overall in agreement through the period with
issues at the meso scale level. Bermuda high over the Mid-Atlantic
will result in tropical moisture streaming into the region. This
anomalous moisture will interact with a stationary front over the
region which could result in the potential threat for heavy
rainfall. The specifics of exact location and timing/duration of
heavy rainfall will be determined by smaller scale details which
have a low predictability at this time. Right now appears that the
highest confidence is Sunday into Monday. The front will move just
offshore by Monday/Tuesday but with the potential for a few more
waves during the mid-week could still see a chance for precip.
Lastly with extensive precipitation and cloud cover will also result
in several days of above average min temperatures with the threat to
break records Friday night.

DETAILS...

Friday Night into Saturday...Moderate Confidence.

Any convection will begin to wane by Friday evening but moisture
plume will continue to remain over the region. Cannot rule out a few
isolated showers during the overnight hours. Temperatures overnight
will struggle to drop below 75 across urban regions. These warm
temps will make a run at record min highs.

Stationary front north of the region will have a low pressure system
ride along it on Saturday. This will keep SNE in a warm/moist
airmass. As weak shortwave approaches, could see diurnal showers and
thunderstorms develop. A few strong storms are possible as CAPE
values reach above 1000 j/kg with 20 kts of 0-6 km shear. However
lapse rates are still not impressive and with 850 mb temps
indicating 20+C, the region could be capped resulting in just an
isolated strong storm.  Regardless will keep chc pop for the region
until guidance can resolve meso-scale issues. Main threat with any
strong storm will be heavy rain.

The heat will be on for Saturday with high temps making another run
into the 90s. These type of temps combined with high humidity will
result in heat index values between 95-105F. Heat headlines may be
needed. Saturday temps are tricky as the GFS and NAM continue to
show northeast flow across the Merrimack valley including Boston.
The EC however keeps the flow more southerly, so continued with a
blend in the guidance until this spread can get resolved.

Sunday into Monday...Moderate Confidence.

Stationary front north of the region will begin to sag southward
during this period. Guidance continues to show a potent shortwave
moving in from the west. This could result in a more widespread
threat for showers and thunderstorms. Heavy rain potential seems
likely as PWAT are 3 to 4 STD above normal. Because of this
anomalous amount of moisture, could see more of a flash flooding
concern esp across urban regions. Highest confidence is during
Sunday into Sunday night. Still a lot of timing issue as the GFS
brings the front through about 12 hours faster than the EC. Because
of the difference continued with a blend in the guidance.

Temperatures will also be a bit cooler on Sunday and moreso on
Monday. However dewpoints will still be high esp across areas south
for the sagging front. Not anticipating heat headlines at this
times.

Tuesday and beyond...Low Confidence.

Appears that the front will sag south of the region by Tuesday and
lingering into Wednesday. Another wave of low pressure will move
along the front around Wednesday which could bring precip to areas
south of the Pike. Temperature and humidity levels will be more
average if the region stays north of the front.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

Rest of Today...High confidence.
SHRA/TSRA over S/W MA, CT, RI into early evening with TEMPO MVFR-
IFR conditions. IFR-LIFR lingers over the Cape and Islands, making
a return into the evening hours.

Tonight...Moderate confidence.
SHRA/TSRA activity dissipates. SW winds on the increase. Confidence
of patchy fog conditions in the sheltered areas of the CT Valley
especially wherever RA may have occurred earlier. Areas of fog and
low clouds impacting the Cape and Islands, thinking developing
during the evening period and persisting into Friday morning. Low
confidence on specifics.

Friday...Moderate confidence.
MVFR-LIFR may linger over the Cape and Islands. Attention shifts
across the interior as SHRA/TSRA are expected over Upstate NY into
N New England around midday shifting S/E into S New England into
the later-half of the day. TEMPO MVFR-IFR possible with any wx. SW
winds continue.

Friday night...Moderate confidence.
SHRA/TSRA may linger into the evening period but expect activity
to diminish around midnight. Low-end VFR conditions lingering with
the possibility of MVFR-LIFR down towards the Cape and Islands.

KBOS Terminal...Moderate confidence. Will hold SW winds throughout
and keep RA/TSRA out of the terminal.

KBDL Terminal...Moderate confidence. SCT SHRA/TSRA around the
terminal through the early evening hours.

Outlook /Saturday through Tuesday/...

Moderate confidence in exact timing but high confidence that
there will be cigs and vsbys restrictions. The main issue will be
rounds of scattered showers and thunderstorms Friday night into
Monday. Also, low clouds and fog patches expected at times during
the overnight at early morning hours.

&&

.MARINE...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...High confidence.

Increasing SW flow ahead of an area of disturbed weather for late
Friday into Friday night. Will see gusts up to around 25 kts
lending to stress over the waters generating waves up to 5 feet.
Small craft advisories posted accordingly.

Moderate confidence at this time that some shower and thunderstorm
activity will impact the waters overnight tonight, but a dissipating
trend is anticipated. Greater confidence of wet-weather impacts
is forecasted for the Friday night into Saturday morning timeframe.
It is during both these periods that there will also be the
accompanying possibility of dense fog at times with visibilities
significantly reduced, possible down to a mile or less.

Outlook /Saturday through Tuesday/...

Moderate confidence in trends with low confidence on exact timing.
Stationary front on Saturday will slowly sag southward into
Monday. Southerly wind direction will dominate but this will all
depend on where the front stalls. Wave heights will build thanks to
persist southerly flow, resulting in SCA headlines. Other
concerns for mariners will be areas of fog along with showers and
thunderstorms at times.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003>007-
     010>019-026.
     Air Quality Alert until 11 PM EDT this evening for MAZ006-007.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>004.
MARINE...None.

&&

SYNOPSIS...Dunten/Sipprell
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...Dunten
AVIATION...Dunten/Sipprell
MARINE...Dunten/Sipprell
Hazardous weather outlook, Aug 11, 4:04 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT THU AUG 11 2016

MAZ002-008-009-020>024-RIZ005>008-120815-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
404 AM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED
EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE
AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT
WATCHES/WARNINGS WILL LIKELY BE NEEDED.

FRIDAY THROUGH MONDAY...
ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST
LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT,
THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE
HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME
RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT
CONFIDENCE ON TIMING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ006-007-120815-
WESTERN ESSEX MA-EASTERN ESSEX MA-
404 AM EDT THU AUG 11 2016

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED
EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE
AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT
WATCHES/WARNINGS WILL LIKELY BE NEEDED.

FRIDAY THROUGH MONDAY...
ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST
LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT,
THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE
HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME
RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT
CONFIDENCE ON TIMING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003>005-010>019-026-RIZ001>004-120815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
404 AM EDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED
EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE
AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT
WATCHES/WARNINGS WILL LIKELY BE NEEDED.

FRIDAY THROUGH MONDAY...
ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST
LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT,
THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE
HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME
RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT
CONFIDENCE ON TIMING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-120815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
404 AM EDT THU AUG 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 11, 1:39 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT THU AUG 11 2016

CTZ002-MAZ011-111845-
HARTFORD CT-EASTERN HAMPDEN MA-
139 PM EDT THU AUG 11 2016

...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHEASTERN
HARTFORD AND SOUTH CENTRAL HAMPDEN COUNTIES...

AT 138 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWICK...OR NEAR AGAWAM...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY THIS
STORM...ALONG WITH TORRENTIAL DOWNPOURS. LOCAL PONDING OF WATER WILL
OCCUR ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENFIELD...WESTFIELD...AGAWAM...WEST SPRINGFIELD...
SOUTH WINDSOR...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
ELLINGTON...WINDSOR LOCKS...SOMERS...GRANBY...EAST WINDSOR...
SOUTHWICK AND EAST GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. DO NOT
ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4211 7276 4209 7247 4204 7247 4203 7251
      4195 7249 4194 7251 4187 7252 4185 7250
      4185 7251 4186 7252 4199 7283
TIME...MOT...LOC 1738Z 288DEG 12KT 4204 7274

FIELD
Special weather statement, Aug 11, 3:00 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT THU AUG 11 2016

CTZ002-MAZ011-112000-
HARTFORD CT-EASTERN HAMPDEN MA-
300 PM EDT THU AUG 11 2016

...SCATTERED HEAVY SHOWERS AND THUNDERSTORMS IN SOUTHERN HAMPDEN AND
NORTHERN HARTFORD COUNTIES...

AT 257 PM EDT...DOPPLER RADAR SHOWED CLUSTERS OF SHOWERS AND
THUNDERSTORMS...SOME WITH TORRENTIAL DOWNPOURS...IN SOUTHERN HAMPDEN
AND NORTHERN HARTFORD COUNTIES. THE STRONGEST STORMS WERE OVER
SOUTHWICK AND AGAWAM...MOVING TO THE EAST-SOUTHEAST AT 15 MPH.

LOCALIZED MINOR STREET FLOODING IS EXPECTED WITH THESE
STORMS...ALONG WITH PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENFIELD...WESTFIELD...WINDSOR...AGAWAM...
SOUTH WINDSOR...SIMSBURY...BLOOMFIELD...LONGMEADOW...SUFFIELD...
EAST LONGMEADOW...ELLINGTON...WINDSOR LOCKS...GRANBY...
EAST WINDSOR...CANTON...SOUTHWICK...EAST GRANBY...
HARTLAND AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4197 7289 4198 7289 4204 7288 4204 7284
      4210 7283 4206 7247 4204 7248 4203 7251
      4194 7250 4194 7251 4186 7252 4192 7291
TIME...MOT...LOC 1857Z 286DEG 13KT 4204 7278

FIELD
Local storm report, Aug 11, 3:13 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     LIGHTNING        ENFIELD                 41.97N  72.57W
08/11/2016                   HARTFORD           CT   AMATEUR RADIO

            SHED ON FIRE FROM LIGHTNING STRIKE

&&

LEC
Special weather statement, Aug 11, 3:24 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
324 PM EDT THU AUG 11 2016

MAZ012-013-017-RIZ001-112000-
NORTHERN BRISTOL MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
NORTHWEST PROVIDENCE RI-
324 PM EDT THU AUG 11 2016

...HEAVY SHOWERS IN SOUTHEASTERN WORCESTER AND SOUTHWESTERN
NORFOLK COUNTIES...

AT 321 PM EDT...DOPPLER RADAR WAS TRACKING HEAVY SHOWERS FROM
BLACKSTONE TO BELLINGHAM...MOVING EAST AT 20 MPH.

TORRENTIAL DOWNPOURS AND BRIEF WIND GUSTS TO 25 MPH ARE EXPECTED
WITH THESE STORMS. PONDING OF WATER IS LIKELY ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
WOONSOCKET...CUMBERLAND...FRANKLIN...NORTH ATTLEBOROUGH...MILFORD...
ATTLEBORO...WALPOLE...MANSFIELD...LINCOLN...SHARON...FOXBOROUGH...
BELLINGHAM...BURRILLVILLE...NORTHBRIDGE...UXBRIDGE...
NORTH SMITHFIELD...NORFOLK...WRENTHAM...BLACKSTONE AND PLAINVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4198 7164 4212 7161 4214 7122 4194 7129
TIME...MOT...LOC 1921Z 278DEG 17KT 4207 7153

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:47 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region58 min
Aug 11, 2:19 PM EDTSevere Thunderstorm WarningBOX43 min
Aug 11, 3:44 PM EDTHeat AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region27 hr
Aug 11, 3:59 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region46 min
Aug 11, 4:15 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region60 min
Aug 11, 4:22 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region38 min
Aug 11, 4:41 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region49 min
Aug 11, 5:29 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region61 min
Aug 11, 5:51 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region114 min
Aug 11, 6:15 PM EDTFlash Flood WarningBOXCapitol Planning Region2 hr
Aug 11, 6:19 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region56 min

Nearby

Areal Flood Warnings in Connecticut, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.